Ok to stop after one dose?
Dec 9, 2011
I started Atripla last night and had a difficult night (extreme confusion, almost hallucinations, difficulty waking up and dizziness today). I know it may take time to adjust but I found out today that I need to travel for work on an important project for two weeks. My question is: if I stop after one dose and start again in a few weeks is there a large risk of being resistant to Atripla? I would rather try again when I will be home.
Response from Dr. Henry
In general I advise not starting HIV meds in situations where travel/life experiences/plans suggest that delaying by weeks/months may be preferable. The risk for resistance to Atripla after 1 dose is low but not zero (I would estimate < 1-5% risk but data is limited on that specific scenario). I would discuss options with your HIV specialist. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.